MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - DULEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - DULEX; SURGICAL MESH
Catalog Number 0115191
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The attorney alleges unspecified injuries; however no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol dulex on (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against the dulex.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges unspecified injuries.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The attorney alleges unspecified injuries; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the manufacturer.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b2, b3, b4, b5, b7, d1, d3, d4, d6b, g1, g3, g6, h2, h6, h10, h11.Corrected field: d3 (manufacturer).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol dulex on (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against the dulex.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges unspecified injuries.Addendum per additional information provided: addendum per medical records and plaintiff profile form: (b)(6) 2008 - patient was diagnosed with ventral incisional hernia thereby underwent laparoscopic repair with the implant of dulex mesh.Per op notes, ¿a dulex mesh was placed into the peritoneal cavity and tacked up to the abdominal wall using tacks.¿ (b)(6) 2016 - patient was diagnosed with small bowel obstruction & intra-abdominal adhesions thereby underwent exploratory laparotomy and extensive lysis of adhesions, release of small bowel obstruction.Per op notes, ¿there was a dense amount of scar tissue in the subcutaneous tissue and was dissected down.Dissected adhesions between the small bowel and the underside of the anterior rectus fascia.¿ (b)(6) 2017 - patient was diagnosed with incisional hernia thereby underwent open repair with the removal of dulex mesh.Per op notes, ¿several folds in the mesh were noted and this was likely the cause of pain.The mesh was completely explanted.A synthetic mesh was placed.¿.

Brand Name
MESH - DULEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BRIDGER BIOMED, INC. -3031159
2430 north 7th avenue
bozeman MT 59715
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8961675
Report Number1213643-2019-08298
Device Sequence Number11380401
Product Code FTL
UDI-Device Identifier00801741011849
UDI-Public(01)00801741011849(17)130528(10)BRSE8129
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K003917
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2013
Device Catalogue Number0115191
Device Lot NumberBRSE8129
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age58 YR
Patient SexFemale